Tumor necrosis factor a (TNF-alpha) blockade has emerged as a useful therapy for collagen vascular diseases or graft-vs-host disease. Fungal infections complicating such therapy have been reported sporadically. MEDLINE and PubMed databases (from January 1, 1966, to June 1, 2007) were searched for reports of invasive fungal infections (IFIs) associated with the 3 available anti-TNF- alpha agents, ie, infliximab, etanercept, and adalimumab. Of the 281 cases of IFI associated with TNF-alpha inhibition, 226 (80%) were associated with infliximab, 44 (16%) with etanercept, and 11 (4%) with adalimumab. Fungal infections associated with infliximab occurred a median of 55 days (interquartile range [IQR], 15-140 days) after initiation of therapy and 3 infusions of the medication (IQR, 2-5), whereas those associated with etanercept occurred a median of 144 days (IQR, 46-240 days) after initiation of therapy. The median age of patients was 58 years (IQR, 44-68 years), and 62% were male. Use of at least 1 other immunosuppressant medication, typically a systemic corticosteroid, was reported during the course of the fungal infection in 102 (98%) of the 104 patients for whom data were available. The most prevalent IFIs were histoplasmosis (n=84 [30%]), candidiasis (n=64 [23%]), and aspergillosis (n equals 64 [23%]). Pneumonia was the most common pattern of infection. Of the 90 (32%) of 281 cases for which outcome information was available, 29 fatalities (32%) were recorded. Tumor necrosis factor a blockade is associated with IFI across a range of host groups. A high index of suspicion in patients treated with TNF-alpha antagonists is recommended because the course of such infections can be serious or fulminant, and rapid access to health care should be provided. Surveillance of IFIs complicating TNF-alpha blockade and other biologic therapies is warranted through well-organized prospective patient registries.